Texas, 2006

Strong Wind in Texas, September 22, 2006

September 22, 2006 · NWS HGX · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 22, 8:07 AM CST, 4 hours 53 minutes earlier.

Area forecast discussion, Sep 22, 8:07 AM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
907 AM CDT FRI SEP 22 2006

.UPDATE...
THE PROBLEM OF THE DAY WILL BE WINDS ACROSS SE TX. THE WIND SPEEDS
WERE ALREADY IN THE 15 TO 20 MPH RANGE AT 14Z OVER THE INLAND
AREAS AND 20 TO 25 MPH RANGE AT THE COAST. THE VAD WIND PROFILE
COUPLED WITH THE ADJACENT PROFILERS AND THE NAM AND RUC ALL
INDICATE 35 TO 40 KNOT WINDS AT EITHER 2000 FEET OR THE 925 MB
SURFACE. FIGURED THAT WITH HEATING THE WINDS WILL PICK UP OVER
WIND ADVISORY CRITERIA OVER ALL OF SE TX...AND ISSUED THE
ADVISORY THROUGH 6 PM.

THE OTHER ISSUE FOR THE DAY WILL BE RAIN CHANCES. THE MSAS DATA
SHOWED THE SURFACE THETA-E RIDGE JUST OFF THE COAST AND OVER THE
BPT AREA. WILL KEEP THE 20 PERCENT CHANCE IN FOR TODAY.

40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...SMALL CRAFT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     AND GALVESTON.

     WIND ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
     AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...AND WHARTON.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     GALVESTON BAY...AND MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL 7 AM SATURDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
     TO 60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20
     NM.

&&
Hazardous weather outlook, Sep 22, 3:21 AM CST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
421 AM CDT FRI SEP 22 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-231200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
421 AM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO AND THREE...SATURDAY AND SUNDAY
A COLD FRONT WILL MOVE ACROSS SOUTHEAST TEXAS AND THE ADJACENT COASTAL
WATERS SATURDAY NIGHT THROUGH SUNDAY MORNING. SHOWERS AND THUNDERSTORMS
WILL DEVELOP ALONG AND AHEAD OF THE FRONT. THE MAJORITY OF SEVERE WEATHER
ASSOCIATED WITH THIS EVENT IS EXPECTED TO BE NORTH AND NORTHEAST OF
OUR AREA. HOWEVER...THE POTENTIAL EXISTS FOR SOME OF THE STRONGER
THUNDERSTORMS IN OUR AREA TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER
THREAT IS EXPECTED TO BE STRONG DAMAGING WINDS AND LARGE HAIL. ISOLATED
TORNADOES MAY BE POSSIBLE TOO.

.DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Montgomery

When
September 22, 1:00 PM CST
Where
Montgomery forecast zone
Measured
40 kt (46 mph) estimated gust
Deaths
1 direct, 0 indirect
Property damage
$3,000
Reported by
NEWSPAPER
Coordinates
30.300, -95.503 (the zone’s center; the record gives no point)

A dead pine tree blew down in high winds and struck and killed an adult male who was 60 to 70 feet away from the base of tree. CXO ASOS at the time of this event recorded a peak wind of 27 knots.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Strong Wind, Montgomery2006-09-2228MaleOutside/Open AreasDirect

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533894.